Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 192, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2012, 12:26 PM EDT for 4 counties in North Carolina; 5 counties in Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 12:26 PM EDT (16:26 UTC)
- Expired
- Jul 1, 2012, 1:11 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Yadkin County, NC, City of Martinsville, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:45 PM EDT | TSTM WND DMG | 5 N Danbury, NC | TREES DOWN. |
| Jul 1, 12:53 PM EDT | HAIL 1 | Nnw King, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 9:44 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS51 KRNK 011626
SVRRNK
NCC157-169-171-197-VAC063-067-089-141-690-011730-
/O.NEW.KRNK.SV.W.0192.120701T1626Z-120701T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 130 PM EDT.
* AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STANLEYTOWN TO LEVEL
CROSS...OR ALONG A LINE EXTENDING FROM BASSETT TO DOBSON...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRITZ...
PILOT MOUNTAIN STATE PARK...
LEATHERWOOD...
HANGING ROCK STATE PARK...
MEADOWS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY
AFTERNOON FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA
AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3640 8077 3668 8018 3689 8021 3702 8028
3702 8012 3671 7967 3646 7987 3625 8025
3626 8044 3616 8043 3615 8045
TIME...MOT...LOC 1626Z 288DEG 50KT 3676 7993 3635 8063
$$
JH2 follow-up statements
706
WWUS51 KRNK 011701
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 PM EDT SUN JUL 1 2012
NCC171-197-VAC063-011711-
/O.CAN.KRNK.SV.W.0192.000000T0000Z-120701T1730Z/
YADKIN NC-SURRY NC-FLOYD VA-
101 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YADKIN...EASTERN
SURRY AND EASTERN FLOYD COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3626 8043 3646 8043 3666 8014 3690 8011
3697 8004 3674 7971 3670 7967 3645 7989
3625 8024
TIME...MOT...LOC 1701Z 288DEG 50KT 3663 7962 3622 8032
$$
NCC157-169-VAC067-089-141-690-011730-
/O.CON.KRNK.SV.W.0192.000000T0000Z-120701T1730Z/
ROCKINGHAM NC-STOKES NC-PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-
FRANKLIN VA-
101 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR THE CITY OF MARTINSVILLE... NORTHWESTERN ROCKINGHAM...STOKES...
EASTERN PATRICK...HENRY AND SOUTHERN FRANKLIN COUNTIES...
AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM AXTON TO KING...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
STONEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3626 8043 3646 8043 3666 8014 3690 8011
3697 8004 3674 7971 3670 7967 3645 7989
3625 8024
TIME...MOT...LOC 1701Z 288DEG 50KT 3663 7962 3622 8032
$$124
WWUS51 KRNK 011711
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
111 PM EDT SUN JUL 1 2012
NCC157-169-VAC067-089-141-690-011720-
/O.CAN.KRNK.SV.W.0192.000000T0000Z-120701T1730Z/
ROCKINGHAM NC-STOKES NC-PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-
FRANKLIN VA-
111 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE...
NORTHWESTERN ROCKINGHAM...STOKES...EASTERN PATRICK...HENRY AND
SOUTHERN FRANKLIN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA INTO NORTHERN ROCKINGHAM COUNTY. THEREFORE...THE WARNING
HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3626 8043 3646 8043 3666 8014 3690 8011
3697 8004 3674 7971 3670 7967 3645 7989
3625 8024
TIME...MOT...LOC 1710Z 288DEG 50KT 3659 7947 3618 8017
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:18 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 1, 12:18 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1218 PM EDT SUN JUL 1 2012
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT...RESPONSIBLE FOR THE ONGOING HEAT
WAVE...WILL VERY SLOWLY WEAKEN AND SHIFT SLIGHTLY FURTHER SOUTH
THROUGH THE FIRST HALF OF THE WORK WEEK. A SERIES OF UPPER-LEVEL
DISTURBANCES WILL TRACK FROM NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA THROUGH WEDNESDAY...WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS AS A RESULT. TEMPERATURES WILL REMAIN
WELL ABOVE NORMAL FOR THE NEXT SEVERAL DAYS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM EDT SUNDAY...
SEVERE THUNDERSTORM WATCH 441 REMAIN IN EFFECT UNTIL 3 PM. THUNDERSTORM
COMPLEX NEAR HILLSVILLE CONTINUES TO MOVE SOUTHEAST ACROSS CWA.
GUSTY WINDS SPREADING EAST AHEAD OF THE THUNDERSTORMS. ADJUSTED
POPS AND MOVEMENTS. MODIFIED TEMPERATURES AND DEW POINTS. ZFP
ALREADY OUT.
AS OF 945 AM EDT SUNDAY...
SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON.
UPDATED GRIDS FOR WATCH AND INCREASED POPS THIS MORNING. TSTM
COMPLEX TO OUR WEST ACROSS NE KY THIS MORNING WILL MOVE SOUTHEAST
INTO OUR CWA THIS MORNING INTO THIS AFTERNOON. ADDED THE MENTION
OF GUSTY WINDS AND HAIL TO ZFP WORDING. ISC GRIDS...HWO AND ZFP
ARE ALREADY OUT. MORE UPDATES AS DAY PROGRESSES.
AS OF 420 AM EDT SUNDAY...
CONCERNS TODAY REVOLVE AROUND HEAT AND CONVECTION ONCE AGAIN.
STRONG UPPER RIDGE...594 DM...RESPONSIBLE FOR THE ALL TIME RECORD
HEAT ACROSS THE SOUTHERN APPALACHIANS AND SOUTHEAST
STATES...CONTINUES TO SAG EVER SO SLOWLY SOUTH. THE 00Z MODEL RUNS
SHOWED THE CENTER OF THE HIGH NEAR SAV. HOWEVER...THE HIGH WILL
MEANDER ABOUT GA FOR ANOTHER 36-48 HOURS...BEFORE WEAKENING
FURTHER AND BECOME SOMEWHAT RE-ESTABLISHED IN A WEAKER STATE
ACROSS THE MIDWEST. THIS WILL ALLOW DEEPER NW FLOW FROM AN UPPER
TROUGH IN THE CANADIAN MARITIMES TO IMPINGE ON THE AREA. THIS WILL
IN TURN RESULT IN TWO EFFECTS...A VERY SLIGHT COOLING...AND A
CONTINUED CHANCE OF NW FLOW CONVECTION. FOR TODAY...THERE APPEARS
TO BE A FAVORED BAND FOR CONVECTION ADVERTISED BY MOST MODELS
EXTENDING FROM CENTRAL IL...SOUTHERN IN...NORTHERN KY...CENTRAL
WV...CENTRAL/SW VA TO SE VA. HENCE...MOST OF OUR CWA SHOULD SEE AT
LEAST SCATTERED CONVECTION TODAY. THE MOST FAVORED AREA FOR
CONVECTION SHOULD BE ACROSS SW VA...GENERALLY WEST OF I-77...SE
WV UPSLOPE AREAS...AND THE MOUNTAINS OF NW NC. SEVERAL OF THE
MODELS...MOST NOTABLY THE WRF...INDICATE CONVECTION IN AN W-E BAND
THROUGH MORNING ACROSS SE WV/CENTRAL VA...FOCUSING HEAVILY ACROSS
FAR SW VA/NE TN/NW NC DURING THE AFTERNOON/EVENING. HENCE...HAVE
TAILORED POPS IN THAT DIRECTION. CONVECTION WILL DIMINISH WITH THE
LOSS OF DAYTIME HEATING.
FOR TEMPS...850 TEMPS IN GENERAL DROP ONLY 1-2C THROUGH MON...SO
ANY COOLING WILL BE VERY MINIMAL. BEST COOLING EFFECT WILL BE
FROM CONVECTIVE DEBRIS CLOUDS THROUGH THE FIRST HALF OF THE DAY
AND CONVECTION DURING THE AFTERNOON. MAV/MET GIVING 103/100,
RESPECTIVELY...FOR ROA AGAIN TODAY. THIS WILL BE THE THIRD
CONSECUTIVE DAY OF 100+ FOR ROA. THE LAST TIME THERE WERE THREE OR
MORE 100+ DAYS AT ROA WAS AUGUST 1983. MIN TEMPS WILL ALSO REMAIN
WELL ABOVE NORMAL...AND WITH SLIGHTLY INCREASED DEWPOINTS...MOST
AREAS WILL REMAIN AOA 70 AGAIN MON MORNING...WITH MOUNTAIN VALLEYS
AND ELEVATIONS ABOVE 3000 FT IN THE MID 60S.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 345 AM EDT SUNDAY...
NOT MUCH CHANGE IN THE FORECAST THINKING FOR THE EARLY HALF OF THE
WORKWEEK AS AN UPPER LEVEL RIDGE WILL CONTINUE TO EXTEND FROM THE
CENTRAL PLAINS INTO THE SOUTHEASTERN STATES...ALTHOUGH THE RIDGE IS
EXPECTED TO WEAKEN SOMEWHAT ACROSS OUR AREA BY WEDNESDAY NIGHT.
ON MONDAY...WILL EXPECT ANOTHER ROUND OF VERY WARM TEMPERATURES...
HOWEVER CLOUD COVER WILL BE A LITTLE MORE WIDESPREAD ACROSS THE AREA
AS A WEAK COLD FRONT SINKS SOUTHWARD FROM THE GREAT LAKES REGION.
THIS CLOUD COVER WILL HELP KNOCK A FEW DEGREES OFF THE HIGHS WE
EXPERIENCED THIS WEEKEND...BUT STILL EXPECT MONDAY HIGHS TO RANGE
FROM THE UPPER 80S AND LOW 90S ACROSS THE MOUNTAINS...TO THE UPPER
90S ACROSS THE PIEDMONTS. ALSO...MODELS ARE HINTING AT THE
POSSIBILITY OF A THUNDERSTORM SYSTEM DEVELOPING IN THE CENTRAL OHIO
RIVER VALLEY ON MONDAY AFTERNOON...AND THEN CROSSING WEST VIRGINIA
INTO OUR FORECAST AREA DURING THE EVENING. NOT HIGHLY CONFIDENT IN
THIS SCENARIO AT THIS POINT...BUT IF IT DOES COME TO PASS...THE VERY
WARM TEMPERATURES ACROSS OUR AREA WILL HAVE THE ATMOSPHERE PRIMED
FOR ANOTHER SEVERE WEATHER OUTBREAK. THIS IS SOMETHING WE WILL WATCH
CLOSELY TODAY AND MONDAY.
FOR TUESDAY AND WEDNESDAY...THE WEATHER PATTERN TRANSITIONS SOMEWHAT
AS THE FRONT LIFT BACK TO THE NORTH AS A WARM FRONT...AND A TROUGH
DEVELOPS ALONG THE EASTERN FACE OF THE APPALACHIANS. SHOWERS AND
THUNDERSTORMS BOTH OF THESE DAYS ARE EXPECTED TO BE MORE DIURNALLY
DRIVEN...DEVELOPING ACROSS THE MOUNTAINS DURING THE AFTERNOON AND
SPREADING EASTWARD...BEFORE FADING AWAY DURING THE LATE EVENING ONCE
DAYTIME HEATING HAS ENDED. AFTERNOON TEMPERATURES WILL STILL BE
QUITE WARM...RANGING FROM THE UPPER 80S AND LOWER 90S ACROSS THE
MOUNTAINS...TO THE UPPER 90S ACROSS THE PIEDMONTS.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 345 AM EDT SUNDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
AS OF 1217 PM EDT SUNDAY...
MAIN CONCERN FOR THE TAF SITES TODAY WILL BE AFTERNOON/EVENING
TSRA AND GUSTY WINDS.
MCS...NOW LOCATED NEAR HILLSVILLE CONTINUE TO TRACKING SE
ACROSS THE RNK CWA. MVFR/IFR CONDITIONS ARE POSSIBLE WITH
THUNDERSTORMS. OTHERWISE...EXPECT MOSTLY VFR CONDITIONS. HAZE IS
ON THE INCREASE...BUT STILL MOSTLY 6SM OR BETTER EXPECTED. PATCHY
FOG EARLY MONDAY MORNING CANNOT BE RULED OUT...BUT EXTENT AND
DURATION WILL BE DETERMINED BY CONVECTIVE COVERAGE LATE TODAY.
WINDS REMAINING MOSTLY NW...BUT AS USUAL RATHER CHAOTIC AND LIGHT
WEST OF THE ALLEGHANYS.
AS OF 200 AM EDT SUNDAY...
EXPECT MAINLY VFR CONDITIONS MONDAY MORNING THROUGH WEDNESDAY...
THOUGH WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO
FOG EARLY EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND
KBLF. ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SUNDAY/1ST MONDAY/2ND
BLACKSBURG 92/1959 95/1954
BLUEFIELD 88/2005 87/2011
DANVILLE 100/1990 100/1954
LYNCHBURG 98/1970 99/1898
ROANOKE 100/1931 100/1954
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ043-044-058-
059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...RAB
NEAR TERM...KK/RAB
SHORT TERM...NF
LONG TERM...NF
AVIATION...KK/NF/WP
CLIMATE...Hazardous weather outlook, Jul 1, 9:47 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 947 AM EDT SUN JUL 1 2012 VAZ018>020-023-024-034-035-045>047-WVZ043>045-021400- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-SUMMERS-MONROE-GREENBRIER- 947 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. QUARTER-SIZED HAIL...DAMAGING WIND GUSTS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREATS. IT WILL REMAIN HOT AS WELL OUTSIDE AND PRIOR TO AFTERNOON THUNDERSTORMS...BUT HEAT INDICES ARE EXPECTED TO REMAIN BELOW 105 DEGREES IN THIS REGION TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>017-022-032-033-WVZ042-021400- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-MERCER- 947 AM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IT WILL REMAIN HOT AS WELL OUTSIDE AND PRIOR TO AFTERNOON THUNDERSTORMS...BUT HEAT INDICES ARE EXPECTED TO REMAIN BELOW 105 DEGREES IN THIS REGION TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS AFTERNOON. NCZ004>006-VAZ043-044-021400- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA- 947 AM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 441 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS AFTERNOON. VAZ058-059-021400- HALIFAX-CHARLOTTE- 947 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. QUARTER-SIZED HAIL...DAMAGING WIND GUSTS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 11:57 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL CLAYPOOL HILL 37.07N 81.76W
07/01/2012 M1.75 INCH TAZEWELL VA TRAINED SPOTTER
&&
JVCLocal storm report, Jul 1, 12:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND GST FRIES 36.72N 80.97W
07/01/2012 M60.00 MPH CARROLL VA TRAINED SPOTTER
&&
JVCLocal storm report, Jul 1, 12:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1215 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 2 SSW RURAL RETREAT 36.87N 81.28W
07/01/2012 WYTHE VA EMERGENCY MNGR
*** 1 INJ *** ONE PERSON INJURED BY FALLING TREE AT RURAL
RETREAT LAKE.
&&
JVCLocal storm report, Jul 1, 12:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG RURAL RETREAT 36.90N 81.27W
07/01/2012 WYTHE VA PUBLIC
TREES DOWN AND SHINGLES BLOWN OFF OF MULTIPLE HOUSES.
&&
JVCLocal storm report, Jul 1, 12:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG HILLSVILLE 36.77N 80.73W
07/01/2012 CARROLL VA 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG US 58E IN HILLSVILLE.
&&
JVCLocal storm report, Jul 1, 12:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG FRIES 36.72N 80.97W
07/01/2012 CARROLL VA PUBLIC
TREES DOWN BLOCKING FRIES ROAD.
&&
JVCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 46 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 43 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 23 min |
| Jun 30, 9:19 PM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Jun 30, 9:25 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 31 min |
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 64 min |
| Jun 30, 10:18 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Stokes, Surry, Wilkes, Yadkin | 52 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes | 52 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Jul 1, 4:18 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
| Jun 30, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 32 min |
| Jun 30, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jun 30, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 50 min |
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 22 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 47 min |
| Jun 30, 8:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 30, 8:59 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 30, 9:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke | 40 min |
| Jun 30, 9:31 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 30, 9:50 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jun 30, 10:40 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 50 min |
| Jun 30, 10:51 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Jun 30, 11:31 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 44 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jul 1, 12:02 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| Jul 1, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 62 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 33 min |
| Jul 1, 1:52 AM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 1, 1:55 AM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
| Jul 1, 2:34 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 1, 9:56 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jul 1, 10:10 AM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| Jul 1, 10:56 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jul 1, 11:20 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more | 55 min |
| Jul 1, 11:55 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 52 min |
| Jul 1, 1:16 PM EDT | Special Weather Statement | RNK | Pittsylvania | 59 min |
| Jul 1, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 36 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.